Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

See all formats and pricing
More options …
Volume 22, Issue 4


Regularization of autoconvolution and other ill-posed quadratic equations by decomposition

Jens Flemming
Published Online: 2013-12-03 | DOI: https://doi.org/10.1515/jip-2013-0038


Standard methods for regularizing ill-posed nonlinear equations rely on derivatives of the nonlinear forward mapping. Thereby stronger structural properties of the concrete problem are neglected and the derived algorithms only show mediocre efficiency. We concentrate on nonlinear mappings with quadratic structure and develop a derivative-free regularization method that allows us to apply classical techniques known from linear inverse problems to quadratic equations. In fact, regularization of a quadratic problem can be reduced to regularization of one linear problem and a downstream inversion of a well-posed quadratic mapping. The motivation for considering problems with quadratic structure in more detail comes from applications in laser optics where kernel-based autoconvolution-type equations have to be solved.

Keywords: Quadratic equation; autoconvolution; ill-posed; inverse problem; regularization

MSC: 47J06; 47A52

About the article

Received: 2013-06-24

Published Online: 2013-12-03

Published in Print: 2014-08-01

Funding Source: DFG

Award identifier / Grant number: FL 832/1-1

Citation Information: Journal of Inverse and Ill-posed Problems, Volume 22, Issue 4, Pages 551–567, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jip-2013-0038.

Export Citation

© 2014 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Robert Beinert and Kristian Bredies
Inverse Problems, 2019, Volume 35, Number 1, Page 015002
Stephan W Anzengruber, Steven Bürger, Bernd Hofmann, and Günter Steinmeyer
Inverse Problems, 2016, Volume 32, Number 3, Page 035002
Steven Bürger and Bernd Hofmann
Applicable Analysis, 2015, Volume 94, Number 3, Page 477

Comments (0)

Please log in or register to comment.
Log in